Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How bad/What is Serotonin Syndrome? 1980Monroe

Posted by jerrympls on July 20, 2004, at 23:32:26

In reply to How bad/What is Serotonin Syndrome?, posted by 1980Monroe on July 18, 2004, at 18:44:30

> Is it something to just blow off and wait till its over, or is it a serious condition.
>
> I'm would like to hear from people who are wise on this sort of Subject.

I suffered a full-blown case of serotonin syndrome last year while on Nardil. I accidentally took some Nyquil to help me sleep. At first I thought I was having a hypertensive reaction, but the docs in the ICU told me otherwise.

Nyquil has dextromethorphan which is in most OTC cough meds as a supressant. It also blocks reuptake of serotontin and when mixed with a potent med like the MAOI Nardil - it can have dangerous outcomes.

15 mins after I took a couple teaspoons of the Nyquil, I started to shake uncontrollably and it continued to get worse - I don't know how to explain the serverity - but I can say I didn't know the human body had such power to shake its self. Then I started sweating - pouring sweat. I started to become really confused and scared so I crawled to the phone and dialed 911. Luckily they came within 5 mins. They had to strap me down in the ambulance so I wouldn't shake out of the gurney.

I was in and out of consciousness and next thing I know I'm in the ICU with doctors all around me. I heard them say to give me periactin (an old antihistamine that blocks release of serotonin) and ativan. I finally started to calm down a bit but was still having terrible bouts of severe shaking. The Periactin made me sleepy. Then I heard the docs say they were worried about kidney failure.

I was kept overnight and had to have my urine measured to make sure my kidneys didn't give out.

LUCKILY I was ok the next day and was able to go home.

Be careful of the serotonin syndrome - it was one horrifying situation for me.

Jerry


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jerrympls thread:367484
URL: http://www.dr-bob.org/babble/20040719/msgs/368458.html